Format

Send to

Choose Destination
Ann Dermatol Venereol. 2011 Jun-Jul;138(6-7):494-8. doi: 10.1016/j.annder.2011.01.034. Epub 2011 Mar 2.

[Functional impairment and radiologic fasciitis under erlotinib therapy].

[Article in French]

Author information

1
Service de dermatologie-allergologie, CHU La Milétrie, CHU de Poitiers, 86000 Poitiers, France. sophie.osdoit@orange.fr

Abstract

BACKGROUND:

Targeted molecules are recent and valuable weapons in the management of certain cancers. Among them, erlotinib is an inhibitor of epidermal growth factor receptor approved in non-small lung cancer and pancreatic cancer after failure of first line treatment. Erlotinib is responsible for many cutaneous side effects. We report a case of acute symptomatic fasciitis that has occurred during erlotinib therapy. To our knowledge it is the first case described.

CASE REPORT:

A 56-year-old man was treated with erlotinib for a metastatic non-small lung adenocarcinoma. Shortly after the treatment by erlotinib was introduced, he had a severe acneiform rash resistant to doxycycline treatment. After a year of treatment, he presented intense pain in the legs with functional impairment. Medical imaging confirmed fasciitis. It regressed along with the rash after using strong topical corticosteroids during ten days.

DISCUSSION:

Besides bacterial fasciitis, inflammatory and oedematous fasciitis have varied aetiologies. The occurrence of a documented fasciitis during anti EGFR-therapy is original and raises the question of underlying mechanism. We suggest three pathophysiological mechanisms: spreading by contiguity; paraneoplastic fasciitis, or specific lesion of the fascia due to anti-EGFR.

PMID:
21700070
DOI:
10.1016/j.annder.2011.01.034
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Masson (France)
Loading ...
Support Center